Alert archive / Wisconsin / Freeze Warnings in 2018
Freeze Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Oct 11, 2018, 3:30 AM CDT for 7 counties in Wisconsin. It took effect at Oct 12, 2018, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2018, 3:30 AM CDT (08:30 UTC)
- In effect from
- Oct 12, 2018, 1:00 AM CDT
- Expired
- Oct 12, 2018, 8:02 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 30 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
796 WWUS73 KGRB 110830 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 330 AM CDT Thu Oct 11 2018 WIZ038>040-045-048>050-112000- /O.NEW.KGRB.FZ.W.0002.181012T0600Z-181012T1400Z/ Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 330 AM CDT Thu Oct 11 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... The National Weather Service in Green Bay has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Friday. * TEMPERATURE...Lows tonight will range from around 29 degrees to 32 degrees. * IMPACTS...Any cold-sensitive plants will be damaged or killed if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$
4 follow-up statements
005 WWUS73 KGRB 111953 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 253 PM CDT Thu Oct 11 2018 WIZ038>040-045-048>050-120400- /O.CON.KGRB.FZ.W.0002.181012T0600Z-181012T1400Z/ Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 253 PM CDT Thu Oct 11 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * TEMPERATURE...Lows tonight will range from 28 degrees to 32 degrees. * IMPACTS...Any cold-sensitive plants will be damaged or killed if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ TSK
556 WWUS73 KGRB 120340 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1040 PM CDT Thu Oct 11 2018 WIZ038>040-045-048>050-121145- /O.CON.KGRB.FZ.W.0002.181012T0600Z-181012T1400Z/ Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 1040 PM CDT Thu Oct 11 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY... * TEMPERATURE...Lows tonight will range from 29 to 33 degrees. * IMPACTS...Any cold-sensitive plants will be damaged or killed if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$
411 WWUS73 KGRB 120908 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 408 AM CDT Fri Oct 12 2018 WIZ038>040-045-048>050-121400- /O.CON.KGRB.FZ.W.0002.000000T0000Z-181012T1400Z/ Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 408 AM CDT Fri Oct 12 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Temperatures early this morning will range from 30 to 34 degrees across the warned area. * IMPACTS...Any cold-sensitive plants will be damaged or killed if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$
093 WWUS73 KGRB 121302 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 802 AM CDT Fri Oct 12 2018 WIZ038>040-045-048>050-121415- /O.CAN.KGRB.FZ.W.0002.000000T0000Z-181012T1400Z/ Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, and Two Rivers 802 AM CDT Fri Oct 12 2018 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Green Bay has cancelled the Freeze Warning. Cloud cover and winds kept temperatures from falling below freezing this morning, so the freeze warning has been cancelled. There is a better chance of a freeze for the Fox Valley and lakeshore areas late tonight into early Saturday morning. $$ TSK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Oct 10, 10:22 PM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Oct 10, 10:22 PM CDT, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1022 PM CDT Wed Oct 10 2018 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Thursday Issued at 322 PM CDT Wed Oct 10 2018 The significant and steadier rains have already ended over much of the Flood Watch area, so the watch will be cancelled. A large area of showers associated with a sharp upper trof, RRQ of an upper jet and deep moisture convergence along and ahead of a cold front covered northeast and east central WI this afternoon. A dry slot was already moving into the southwest part of the forecast area, so the precipitation is expected to end a little quicker than previously thought. Some weak convection was developing along the cold front and moving into central WI. Although no lightning has been observed so far, there is enough instability (CAPE 200-600 J/KG) to warrant a continued mention of a few storms during the late afternoon and early evening. Wrap-around precipitation will impact our northwest counties overnight, with some minor lake effect lingering over Vilas county through much of the day on Thursday. Falling temperatures will bring a chance of mixed rain and snow to far northern WI late tonight into Thursday, though little or no accumulation is expected. Strong gusty southwest to west winds will develop as the low pressure system lifts north of the region this evening. The winds will become west-northwest on Thursday. Gusts to 30 to 35 mph are likely for inland locations, with gusts to near gale force expected on the bay and lake. Will stick with a high-end Small Craft Advisory for now. Temperatures will take a nose dive tonight, with readings falling into the middle 30s to lower 40s. On Thursday temperatures will remain nearly steady or rise only a couple degrees. .LONG TERM...Thursday Night Through Wednesday Issued at 322 PM CDT Wed Oct 10 2018 Expect mainly northwest mid level flow across the region through the end of the forecast period as a ridge over the eastern Pacific moves onshore and continues eastward. Expect high temperatures to be much colder than normal, mainly in the upper 30s and 40s. Lows will be mostly in the 20s and 30s. Cyclonic flow and an approaching mid level trough will bring the possibility of some light precipitation across far north-central Wisconsin on Thursday night. Surface high pressure should bring a period of dry weather for Friday through Saturday morning. An approaching surface system and mid level short wave will bring a chance for showers to mainly north-central Wisconsin Saturday afternoon. Some light rain and/or light snow is possible across far north-central Wisconsin again Sunday into Monday morning, associated with another short wave and surface cyclonic flow behind the departing system. The next mid level trough and surface low will bring a chance for showers Tuesday into Tuesday evening. Rain or snow showers is possible again in far north-central Wisconsin on Wednesday. && .AVIATION...for 06Z TAF Issuance Issued at 1020 PM CDT Wed Oct 10 2018 Strong low pressure over Upper Michigan will move slowly away from the area tonight. It will continue to produce light rain or drizzle and IFR ceilings across northcentral Wisconsin tonight with MVFR or VFR ceilings further to the south and east. Gusty west surface winds could produce crosswind challenges for light aircraft at some airports. Light rain or drizzle could continue until midday north of Rhinelander Thursday, but otherwise it should be mostly cloudy with gusty west winds with flight conditions improving to VFR in most places in the afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......MG AVIATION.......RDM
Hazardous weather outlook, Oct 10, 2:58 PM CDT, 12 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 258 PM CDT Wed Oct 10 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 258 PM CDT Wed Oct 10 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a slight chance of thunderstorms during the late afternoon and early evening, especially over eastern Wisconsin. Gusty winds and brief heavy downpours may accompany any storm. Due to recent heavy rainfall, several rivers remain above bankfull and a few above minor flood stage. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Several rivers will remain above bankfull or minor flood stage through the latter part of the week. Low temperatures are forecast to fall into the lower to middle 30s over the Fox Valley and lakeshore areas on Thursday and Friday nights. Temperatures this cold may result in a frost or freeze. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight. LMZ521-522-541>543-112000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 258 PM CDT Wed Oct 10 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a slight chance of thunderstorms through early this evening. Any storms that develop will pose a hazard for boaters on the lake and bay. Gusty southwest winds will create hazardous conditions for small craft on the lake and bay tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Gusty west to northwest winds will create hazardous conditions for small craft through Thursday evening. Kieckbusch/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 4:21 AM CDT | River Flood Advisory | GRB | Marathon | 7 hr |
| Oct 11, 7:22 AM CDT | River Flood Warning | GRB | Portage | 36 hr |
| Oct 11, 7:22 AM CDT | River Flood Warning | GRB | Portage | 36 hr |
Nearby
Freeze Warnings in Wisconsin, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.